Alert archive / Washington / Red Flag Warnings in 2016

Red Flag Warning 3, NWS Pendleton, OR

June 13, 2016

NWS Pendleton, OR issued this red flag warning at Jun 13, 2016, 9:09 AM PDT. It took effect at Jun 13, 2016, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2016, 9:09 AM PDT (16:09 UTC)
In effect from
Jun 13, 2016, 2:00 PM PDT
Expired
Jun 13, 2016, 8:00 PM PDT
In force
6 hr
Issued by
NWS Pendleton, OR

The text

As transmitted.

655 
WWUS86 KPDT 131609
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
909 AM PDT MON JUN 13 2016

...GUSTY WINDS IN THE LOWER COLUMBIA BASIN WILL POSE A THREAT OF
RAPID FIRE SPREAD THIS AFTERNOON INTO THIS EVENING...

.A PACIFIC LOW PRESSURE SYSTEM WILL MOVE ONSHORE TODAY...WITH
A COLD FRONT CROSSING THE REGION. IN THE WAKE OF THE FRONT...WINDY
CONDITIONS WILL DEVELOP ACROSS THE LOWER ELEVATIONS OF THE
COLUMBIA BASIN. THE RELATIVE HUMIDITY WILL BE BETWEEN 20 AND 25 PERCENT
WHICH IS NOT CONSIDERABLY LOW...BUT THE WINDS ALONE MAY BE ENOUGH
TO EASILY CARRY A FIRE IN THE DRY GRASSY AREAS.

WAZ675-131715-
/O.CAN.KPDT.FW.A.0001.160613T2000Z-160614T0400Z/
EASTERN WASHINGTON SOUTHERN COLUMBIA BASIN-
909 AM PDT MON JUN 13 2016

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 675...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

ORZ641-WAZ641-140400-
/O.UPG.KPDT.FW.A.0001.160613T2000Z-160614T0400Z/
/O.NEW.KPDT.FW.W.0003.160613T2100Z-160614T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
909 AM PDT MON JUN 13 2016

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 641 IN OREGON AND WASHINGTON...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* TIMING...THE STRONGEST WINDS AND THE LOWEST RELATIVE HUMIDITY 
  WILL BE FROM 2 PM TO 8 PM. 

* WIND...SOUTHWEST TO WEST WINDS WILL INCREASE TO AROUND 25 MPH
  WITH GUSTS TO 35 MPH DURING THE AFTERNOON AND EVENING.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY OF 20 TO 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
1 follow-up statement
622 
WWUS86 KPDT 140251
RFWPDT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
751 PM PDT MON JUN 13 2016

ORZ641-WAZ641-140400-
/O.EXP.KPDT.FW.W.0003.000000T0000Z-160614T0300Z/
LOWER COLUMBIA BASIN OF OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
751 PM PDT MON JUN 13 2016

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 641 IN OREGON
AND WASHINGTON... 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this red flag warning went out at Jun 13, 4:32 AM PDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 4:32 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion...Updated
National Weather Service Pendleton OR
432 AM PDT MON JUN 13 2016

Updated for Aviation Discussion

.SHORT TERM...Today through Tuesday night. A ridge of high pressure
that has dominated the region with mainly dry conditions will slowly
drift east allowing for a low pressure system to approach pacnw
today. A few showers may develop along the WA/or cascades this
afternoon/eve while further inland the pressure gradients tighten
creating breezy conditions. Some blowing dust is possible over
portions of the basin this aftn/eve and an isold tsra is possible
near the wallowa mountains.

The low pressure system moves toward vancouver island and remains
stationary over this area tonight and tomorrow spinning disturbances
across our region through the beginning of the work week. The low
pressure system will increase pcpn chances across the two state area
especially over and near our area mtns that includes our eastern
mountains Monday night. Then pcpn chances expand in coverage to
include nearly our entire region Tuesday afternoon and Tuesday
night. Some convection is also possible across the blue and wallowa
mountains Tuesday aftn/eve.

A cooling trend is expected with afternoon temps mainly in the 70s
today and then becoming unseasonably cool Tuesday rising only into
the 60s across the basin with even cooler temps in the mountains.

.LONG TERM...Wednesday through Sunday...Wednesday through Friday a
upper level low will drift off the coast of Washington and Oregon.
This will provide persistent and moist southwest upper level flow
and varying chances of showers. There will be enough moisture and
instability for a slight chance of afternoon/evening thunderstorms
Wednesday and Thursday from Central Oregon to the eastern mountains
of Oregon. Cold air aloft associated with the low will keep high
temperatures slightly below normal as well. Models diverge Friday
night. The GFS opens the low into a wave moving east into Idaho
Saturday while the ECMWF keeps the low drifting north into
Washington. Both models keep showers over the area Friday,
especially the northern half of the area, so did not change previous
forecast of a slight chance of showers in the lower elevations and a
chance of showers in the mountains. The instability will be shifting
northeast with the low/trough, so have a slight chance of afternoon
and evening thunderstorms in southeast Washington and northeast
Oregon. The GFS has a ridge building over Washington and Oregon
Saturday while the ECMWF elongates the low over northern Washington
and southern Canada with rising heights over the Pacific Northwest.
Showers will diminish Saturday under either scenario. Sunday will be
dry under flat ridging. Cold air aloft associated with the low will
keep high temperatures slightly below normal Wednesday and Thursday.
Temperatures will warm up Friday and Saturday due to subsidence
associated with the rising heights.  Coonfield

&&

.AVIATION...12z TAFS...Ceilings lowering to 080-150 Monday
afternoon. Winds 5-10kt increasing to 10-20kt this morning and 15-
30kt afternoon and evening. Patchy BD vcnty KPDT KALW KPSC during the
afternoon but not widespread enough to include in TAFs. 76

&&

FIRE WEATHER...Fire Weather Watches are in effect for gusty winds
and low humidity for Monday afternoon and evening for WA Fire Zone
675 and portions of WA/OR Fire Zone 641.  The concern is mainly the
gusty winds even though the Relative Humidity (RH) is not expected
to be considerably low.  Southwest to west winds at 25 to 30 mph
gusting to 40 mph are expected...and the lowest RH will be around 20-
30 pct. Winds of this magnitude can easily carry a fire in the dry
grassy areas of the Columbia Basin.  Wister

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  74  47  64  42 /   0  10  20  20
ALW  75  50  65  47 /   0  10  20  20
PSC  80  51  70  44 /   0  10  20  10
YKM  77  43  66  40 /  10  10  20  10
HRI  78  49  68  43 /   0  10  20  10
ELN  69  45  60  41 /  10  10  40  20
RDM  72  37  58  33 /  10  10  30  20
LGD  75  47  59  41 /  10  20  30  30
GCD  75  41  61  39 /  10  10  20  40
DLS  70  51  64  46 /  10  20  30  10

&&

.PDT Watches/Warnings/Advisories...
OR...Fire Weather Watch from 1 PM PDT this afternoon through this
     evening for ORZ641.

WA...Fire Weather Watch from 1 PM PDT this afternoon through this
     evening for WAZ641-675.

&&

97/76/76

Nearby

Red Flag Warnings in Washington, 2016Red Flag Warnings in Oregon, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.